Alert archive / California / Small Craft Advisories in 2022
Small Craft Advisory 45, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 14, 2022, 2:33 PM PDT. It took effect at Apr 15, 2022, 11:00 PM PDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2022, 2:33 PM PDT (21:33 UTC)
- In effect from
- Apr 15, 2022, 11:00 PM PDT
- Expired
- Apr 16, 2022, 9:00 PM PDT
- In force
- 22 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
531 WHUS76 KEKA 142133 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 233 PM PDT Thu Apr 14 2022 PZZ475-150545- /O.NEW.KEKA.SC.Y.0045.220416T1000Z-220416T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 233 PM PDT Thu Apr 14 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 AM to 9 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
9 follow-up statements
047 WHUS76 KEKA 150343 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 843 PM PDT Thu Apr 14 2022 PZZ455-151145- /O.EXB.KEKA.SC.Y.0045.220416T0800Z-220416T1700Z/ Cape Mendocino to Pt Arena out 10 nm- 843 PM PDT Thu Apr 14 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM PDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 1 AM to 10 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-151145- /O.EXT.KEKA.SC.Y.0045.220416T0800Z-220416T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 843 PM PDT Thu Apr 14 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 10 AM PDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 1 AM to 10 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
966 WHUS76 KEKA 150930 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 230 AM PDT Fri Apr 15 2022 PZZ455-151730- /O.EXT.KEKA.SC.Y.0045.220416T0600Z-220416T1900Z/ Cape Mendocino to Pt Arena out 10 nm- 230 AM PDT Fri Apr 15 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT SATURDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 11 PM this evening to noon PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-151730- /O.EXT.KEKA.SC.Y.0045.220416T0600Z-220416T1900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 230 AM PDT Fri Apr 15 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 11 PM this evening to noon PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
609 WHUS76 KEKA 151549 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 849 AM PDT Fri Apr 15 2022 PZZ455-160000- /O.CON.KEKA.SC.Y.0045.220416T0600Z-220416T1900Z/ Cape Mendocino to Pt Arena out 10 nm- 849 AM PDT Fri Apr 15 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT SATURDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 11 PM this evening to noon PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-160000- /O.CON.KEKA.SC.Y.0045.220416T0600Z-220416T1900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 849 AM PDT Fri Apr 15 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 11 PM this evening to noon PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
079 WHUS76 KEKA 152132 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 232 PM PDT Fri Apr 15 2022 PZZ455-160545- /O.EXT.KEKA.SC.Y.0045.220416T0600Z-220416T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 232 PM PDT Fri Apr 15 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 3 PM PDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 11 PM this evening to 3 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-160545- /O.EXT.KEKA.SC.Y.0045.220416T0600Z-220416T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 232 PM PDT Fri Apr 15 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 3 PM PDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 11 PM this evening to 3 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
960 WHUS76 KEKA 160329 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 829 PM PDT Fri Apr 15 2022 PZZ455-161130- /O.EXT.KEKA.SC.Y.0045.220416T0600Z-220417T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 829 PM PDT Fri Apr 15 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-161130- /O.EXT.KEKA.SC.Y.0045.220416T0600Z-220417T0100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 829 PM PDT Fri Apr 15 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 6 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
586 WHUS76 KEKA 160952 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 252 AM PDT Sat Apr 16 2022 PZZ455-161800- /O.CON.KEKA.SC.Y.0045.000000T0000Z-220417T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 252 AM PDT Sat Apr 16 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-161800- /O.CON.KEKA.SC.Y.0045.000000T0000Z-220417T0100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 252 AM PDT Sat Apr 16 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
736 WHUS76 KEKA 161532 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 832 AM PDT Sat Apr 16 2022 PZZ455-162345- /O.CON.KEKA.SC.Y.0045.000000T0000Z-220417T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 832 AM PDT Sat Apr 16 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-162345- /O.CON.KEKA.SC.Y.0045.000000T0000Z-220417T0100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 832 AM PDT Sat Apr 16 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
021 WHUS76 KEKA 162205 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 305 PM PDT Sat Apr 16 2022 PZZ475-170615- /O.CAN.KEKA.SC.Y.0045.000000T0000Z-220417T0100Z/ /O.NEW.KEKA.SC.Y.0046.220418T1000Z-220418T1600Z/ /O.NEW.KEKA.GL.W.0016.220418T1600Z-220418T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 305 PM PDT Sat Apr 16 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 9 AM TO 3 PM PDT MONDAY... * WHAT...For the Gale Warning, south winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 9 AM to 3 PM PDT Monday. For the Small Craft Advisory, from 3 AM to 9 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-170615- /O.NEW.KEKA.SC.Y.0046.220417T2200Z-220418T1000Z/ /O.NEW.KEKA.GL.W.0016.220418T1000Z-220418T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 305 PM PDT Sat Apr 16 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SUNDAY TO 3 AM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 3 AM TO 3 PM PDT MONDAY... * WHAT...For the Gale Warning, south winds 25 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 AM to 3 PM PDT Monday. For the Small Craft Advisory, from 3 PM Sunday to 3 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-170615- /O.CON.KEKA.SC.Y.0045.000000T0000Z-220417T0400Z/ /O.NEW.KEKA.SC.Y.0046.220418T1600Z-220419T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 305 PM PDT Sat Apr 16 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT MONDAY... * WHAT...For the first Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet. For the second Small Craft Advisory, south winds 15 to 25 kt with localized gusts up to 35 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Small Craft Advisory, until 9 PM PDT this evening. For the Small Craft Advisory, from 9 AM to 9 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-170615- /O.NEW.KEKA.SC.Y.0046.220418T1000Z-220419T0400Z/ Pt St George to Cape Mendocino out 10 nm- 305 PM PDT Sat Apr 16 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM PDT MONDAY... * WHAT...South winds 15 to 25 kt with localized gusts up to 40 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 AM to 9 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
237 WHUS76 KEKA 170356 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 856 PM PDT Sat Apr 16 2022 PZZ455-171200- /O.EXP.KEKA.SC.Y.0045.000000T0000Z-220417T0400Z/ /O.EXT.KEKA.SC.Y.0046.220418T1300Z-220419T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 856 PM PDT Sat Apr 16 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 9 PM PDT MONDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 6 AM to 9 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-171200- /O.CON.KEKA.SC.Y.0046.220417T2200Z-220418T1000Z/ /O.CON.KEKA.GL.W.0016.220418T1000Z-220418T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 856 PM PDT Sat Apr 16 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SUNDAY TO 3 AM PDT MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM PDT MONDAY... * WHAT...For the Gale Warning, south winds 25 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 AM to 3 PM PDT Monday. For the Small Craft Advisory, from 3 PM Sunday to 3 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-171200- /O.CON.KEKA.SC.Y.0046.220418T1000Z-220418T1600Z/ /O.CON.KEKA.GL.W.0016.220418T1600Z-220418T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 856 PM PDT Sat Apr 16 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 3 PM PDT MONDAY... * WHAT...For the Gale Warning, south winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 9 AM to 3 PM PDT Monday. For the Small Craft Advisory, from 3 AM to 9 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-171200- /O.CON.KEKA.SC.Y.0046.220418T1000Z-220419T0400Z/ Pt St George to Cape Mendocino out 10 nm- 856 PM PDT Sat Apr 16 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PDT MONDAY... * WHAT...South winds 15 to 25 kt with gusts up to 40 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 AM to 9 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 4:18 AM PDT, 10 hours 15 minutes earlier.
Area forecast discussion, Apr 14, 4:18 AM PDT, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
418 AM PDT Thu Apr 14 2022
.SYNOPSIS...An unsettled weather pattern will persist across the
region through the middle of next week. This pattern will bring
periods of beneficial rain to many locations, as well as gusty
coastal winds and interior mountain snow.
&&
.DISCUSSION...A low-level frontal boundary extended westward early
this morning across the Pacific from roughly Cape Mendocino, and
was focusing a zone of enhanced westerly moisture flux and
augmented persistent precipitation development over Humboldt and
Trinity Counties. Snow levels were generally around 3000-4000
feet...thus the inherited winter weather advisory has been trimmed
to only cover northern Trinity County/Scott Mountain Pass on
Highway 3. Otherwise, beneficial rainfall will gradually move from
Humboldt/Trinity Counties south across Mendocino/Lake Counties
this morning, and then exit NWRN CA completely this evening. Post-
frontal skies are then forecast to experience partial clearing
Thursday night into early Friday morning. That clearing combined
with a cold antecedent deep-layer airmass will aid in widespread
freezing temperatures across many valley locations in Del Norte,
Humboldt, Trinity, northern Mendocino, and northern Lake Counties.
The one caveat that might preclude widespread freezing conditions
will be the ever-possible valley fog development that would
preclude maximal radiational cooling. Nevertheless, confidence in
freezing temperatures is at or above 50 percent...thus a
freeze/hard freeze watch has been issued.
Multi-model guidance shows a midlevel vort lobe approaching NRN CA
Friday afternoon into the evening. That feature is forecast to
move east along a low-level baroclinic zone, which will favor
surface cyclogenesis, which will increase meso- and synoptic-
scale ascent, and aid in the development of a large shield of
precipitation that is forecast to spread downstream across NWRN
CA Friday evening through Saturday morning. Widespread beneficial
rainfall will occur as a result. In addition, a 25-35 kt southerly
low-level jet is forecast to develop over the NRN CNTRL Valley
Friday night into Saturday morning. Upslope southerlies will
develop over the Trinity Alps as a result and will aid in locally
cooling the air mass and lowering snow levels to potentially
2000-3000 feet. Heavy snow will be probable as a result over
northern Trinity County Friday evening through early Saturday
morning. Reference the latest winter storm watch for additional
information.
Precipitation is forecast to clear the region Saturday afternoon,
and that will be followed by subtle midlevel shortwave ridging
Saturday night that will be accompanied by surface high pressure
positioned over NWRN CA. Given recent rains resulting in moist
soil conditions, the stable subsident large-scale pattern will
likely aid in valley fog development. After Sunday, ensemble
cluster analysis shows broad upper troughing will persist over the
NERN PAC during early to middle portions of next week. That will
leave NWRN CA exposed to precipitating storm systems and
additional widespread beneficial rainfall...perhaps as soon as
Monday/Tuesday, and again Wednesday/Thursday.
Garner
&&
.AVIATION...Scattered showers have continued to cross the area
this morning bringing widespread MVFR ceilings and briefly IFR
visibilities. Westerly flow aloft looks to bring some more stable,
dry air today, driving a brief respite in rain. Ceilings are
expected to lift to VFR conditions later this morning with
deepening dry air helping skies totally scatter out this
afternoon. Some stable air aloft could aid in forming a very
ragged marine layer along the coast this evening, but HREF
ensembles show this to be unlikely. Otherwise VFR conditions are
expected. /JHW
&&
.MARINE...Winds have rapidly calmed this morning behind the
passage of a cold front. Moderate northerly breezes will build in
today with locally strong breezes fanning out south of Cape
Mendocino. Gusts around the cape will likely crest around 25
knots, but the areal coverage of such gusts does no currently
warrant issuing of advisory. Gentle breezes and short period seas
are expected Friday before another frontal system brings moderate
to fresh northerly winds on Saturday. The northwest swell
currently at 5 feet will continue to decay into the weekend with
no other notable swells expected until early next week. /JHW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Freeze Watch from late tonight through Friday morning for
CAZ101-103-104-109>111.
Hard Freeze Watch from late tonight through Friday morning
for CAZ102-105>108-114.
Winter Weather Advisory until 1 PM PDT this afternoon for
CAZ107.
Winter Storm Watch from Friday afternoon through late
Friday night for CAZ107.
NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 14, 2:04 PM PDT, 29 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 204 PM PDT Thu Apr 14 2022 CAZ112-113-115-151200- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Southern Lake- 204 PM PDT Thu Apr 14 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Frost Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-109-151200- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 204 PM PDT Thu Apr 14 2022 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Freeze Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-106-108-110-111-114-151200- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- 204 PM PDT Thu Apr 14 2022 ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Hard Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Hard Freeze Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-151200- Northern Trinity- 204 PM PDT Thu Apr 14 2022 ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT FRIDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM FRIDAY TO 11 AM PDT SATURDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Hard Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Hard Freeze Warning is currently in effect. A Winter Weather Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 11:50 PM PDT | Small Craft Advisory | EKA | 3 hr | |
| Apr 14, 2:08 AM PDT | Winter Storm Watch | EKA | 12 hr | |
| Apr 14, 2:09 AM PDT | Freeze Watch | EKA | Del Norte, Humboldt, Mendocino | 9 hr |
| Apr 14, 2:09 AM PDT | Hard Freeze Watch | EKA | Del Norte, Humboldt, Lake, Trinity | 9 hr |
| Apr 14, 11:25 AM PDT | Frost Advisory | EKA | Mendocino | 22 hr |
| Apr 14, 11:25 AM PDT | Freeze Warning | EKA | Del Norte, Humboldt, Mendocino | 22 hr |
| Apr 14, 11:25 AM PDT | Hard Freeze Warning | EKA | Del Norte, Humboldt, Lake, Mendocino, Trinity | 22 hr |
| Apr 14, 1:58 PM PDT | Winter Weather Advisory | EKA | Del Norte, Trinity | 45 hr |
Nearby
Small Craft Advisories in California, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.